Alert archive / Alabama / Small Craft Advisories in 2017

Small Craft Advisory 27, NWS Mobile, AL

April 23, 2017

NWS Mobile, AL issued this small craft advisory at Apr 23, 2017, 2:43 PM CDT. It took effect at Apr 23, 2017, 7:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2017, 2:43 PM CDT (19:43 UTC)
In effect from
Apr 23, 2017, 7:00 PM CDT
Expired
Apr 24, 2017, 5:52 AM CDT
In force
11 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

296 
WHUS74 KMOB 231943
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
243 PM CDT SUN APR 23 2017

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS OF 
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER 
END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF 
PASCAGOULA FROM 7 PM CDT CONTINUING THROUGH 7 AM CDT MONDAY 
MORNING...

.A MODERATE TO STRONG NORTHWESTERLY WIND FLOW IS EXPECTED TONIGHT
AND EARLY MONDAY MORNING AS A STRONG SURFACE RIDGE OF HIGH 
PRESSURE BUILDS SOUTH TOWARDS THE NORTH CENTRAL GULF. 

GMZ631-632-650-655-670-675-240700-
/O.NEW.KMOB.SC.Y.0027.170424T0000Z-170424T1200Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
243 PM CDT SUN APR 23 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
MONDAY. 

* WINDS...INCREASING TO 20 KNOTS WITH HIGHER GUSTS. 
  
* WAVES/SEAS...BUILDING TO 5 TO 7 FEET WELL OFFSHORE. 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
658 
WHUS74 KMOB 240355
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1055 PM CDT SUN APR 23 2017

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS 
OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER 
END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA 
FROM THROUGH 7 AM CDT MONDAY MORNING...

.A MODERATE TO STRONG NORTHWESTERLY WIND FLOW IS LIKELY TO
CONTINUE TONIGHT AND EARLY MONDAY MORNING WITH A RIDGE OF SURFACE
HIGH PRESSURE POSITIONED FROM ARKANSAS TO THE WESTERN GULF.

GMZ631-632-650-655-670-675-241200-
/O.CON.KMOB.SC.Y.0027.000000T0000Z-170424T1200Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1055 PM CDT SUN APR 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WINDS...NORTHWEST 18 TO 23 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...BUILDING TO 3 TO 6 FEET NEAR SHORE AND 5 TO 7 FEET
  WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
698 
WHUS74 KMOB 241052
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
552 AM CDT MON APR 24 2017

...SMALL CRAFT ADVISORY IS CANCELLED...


GMZ631-632-650-655-670-675-241200-
/O.CAN.KMOB.SC.Y.0027.000000T0000Z-170424T1200Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
552 AM CDT MON APR 24 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 1:20 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 23, 1:20 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
120 PM CDT Sun Apr 23 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...Mostly MVFR cigs through about 24.15z followed by
mostly VFR conditions through 24.18z. Winds will be mostly
northwest at 12 to 18 knots with slightly higher gusts through
this evening diminishing to 8 to 12 knots through 24.18z. 32/ee

&&

.PREV DISCUSSION... /issued 616 AM CDT Sun Apr 23 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...Low clouds and patchy light rain will continue
around area terminals through mid morning before conditions begin
improving by late morning and through the afternoon. VFR
conditions develop by afternoon and continue through the remainder
of the period. /13

PREV DISCUSSION... /issued 431 AM CDT Sun Apr 23 2017/

NEAR TERM /Now Through Sunday night/...Morning water vapor imagery
indicates a strongly positive tilt trough across central portions of
the country. Ahead of the trough, a cold front continues to move
eastward across the central Gulf Coast this morning. Showers and
thunderstorms along a pre-frontal trough continue across the eastern
sections of the area with more isolated to scattered convection
along the front. Scattered showers and a few storms will linger
through this morning until the upper trough passes by early this
afternoon. Rain will end from west to east this afternoon with
clearing skies through the afternoon. Highs today will range from
the upper 60s and low 70s inland to low and mid 70s along the
coast. Lows tonight will fall into the upper 40s and low 50s
inland to mid and upper 50s along the coast. /13

SHORT TERM /Monday Through Tuesday night/...The upper low
currently over the forecast area moves off and with more shortwave
energy moving over and east of the US Rockies, an upper ridge
builds over the eastern Southern Plains. This ridge then moves
east over the Lower Mississippi River and Southeast. This will
push a pool of cooler air that moves over the forecast area today
into tonight quickly east as it moves a surface ridge over and
east of the Mississippi river. For the forecast, with the upper
ridge moving quickly over and east of the forecast area,
increasing subsidence from the ridge will bring a quick return of
temps above seasonal. Highs Monday in the mid 70s northeast to
upper 70s west expected, with lows ranging from around 50 well
inland to around 60 along the coast Monday night. Highs Tuesday
in the low to mid 80s return, with lows Tuesday night ranging
from the low 50s to low 60s along the coast.

/16

LONG TERM /Wednesday Through Saturday/...In the extended, a deep
upper trough sets up over the Rockies as more shortwave energy
moves over the West behind the first Rockies energy. Wednesday
into Friday, this first round of energy pushes a weak front across
the area Thursday. There is a bit of concern with this first
round. It's passage is during the day, with enough instability
for strong to severe storms. Low level wind shear is high for a
few spinners. Upper support remains north of the forecast area,
helping to lower the severe risk. At this point, it does not look
like an organized severe event, but do feel an eye should be kept
on this for now. For the rest of the forecast, temps above
seasonal expected with the upper ridge building and settling off
the East Coast, but close enough for the forecast area to see
continued subsidence. Highs Wednesday and Thursday in the mid 80s,
plus or minus, expected, with lows Wednesday night ranging from
low 60s well inland to around 70 along the coast.

Thursday night through Saturday, the shortwave energy over the
West meanders around, organizing into a closed upper low through
Friday, then begins to move east. As this system organizes, and
upper ridge builds over the East. With the building upper high to
the east of the forecast area, temps rise to well above seasonal
levels. Highs in the mid to upper 80s expected Friday and
Saturday, with overnight lows in the 60s Thursday and Friday
nights. Pieces of shortwave energy ejecting from the western
system pass near the forecast area , bringing a chance of rain to
areas northwest of I65 into the weekend.

/16

MARINE...A moderate to occasionally strong offshore flow will
develop today in the wake of a cold front and continues through
Monday morning. Winds and seas subside Tuesday and gradually become
more onshore through midweek. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 23, 4:10 AM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
410 AM CDT Sun Apr 23 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-240915-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
410 AM CDT Sun Apr 23 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Showers and thunderstorms can be expected on Thursday. However,
the probability of hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Saturday.

GMZ630>635-650-655-670-675-240915-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
410 AM CDT Sun Apr 23 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Moderate to strong winds may create hazardous conditions for small
craft late tonight into Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:45 PM CDTSpecial Weather StatementMOBWashington45 min
Apr 22, 8:50 PM CDTSevere Thunderstorm WarningMOBWashington40 min
Apr 22, 11:37 PM CDTSpecial Marine WarningMOB38 min
Apr 23, 12:10 AM CDTSpecial Marine WarningMOB95 min
Apr 22, 7:46 PM CDTSpecial Weather StatementMOBWayne44 min
Apr 22, 8:32 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne43 min
Apr 22, 9:05 PM CDTSpecial Weather StatementMOBPerry40 min
Apr 22, 10:02 PM CDTSpecial Weather StatementMOBGeorge, Stone58 min
Apr 22, 10:05 PM CDTSevere Thunderstorm WarningMOBPerry, Stone40 min

Nearby

Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.